|severe shaking 2 wks on meds
Sep 8, 2008
my husband just switched to truvada 2 wks ago, this morning and last evening his hands began shaking similar to parkinsons disease. this has us concerned, his levels are under 100 and viral load over 200,000 and dx hiv in 1986, he has been extremely tired since the change thank you.
Response from Dr. Sherer
Any new symptom like this should prompt an immediate call to your husband's doctor, so that he or she can arrange to see him as soon as possible and advise him on whether or not to continue his medications.
It sounds as though your husband has a somewhat complex treatment history. It is possible that this side effect is related to the kidney and bone metabolism side effects of tenofovir, which is one of the two drugs in truvada. It is also possible that this side effect is related to a less common muscle side effect of emtricitabine, the other drug in Truvada. It is also possible that these symptoms are occurring because the Truvada is having a positive effect and these symptoms represent part of an immune reconstitution syndrome. And a fourth possibility is that your husband is having tremors and fatigue for reasons unrelated to this switch in his medications.
With your brief history, it's not possible for me to determine which of these is most likely, but your husband's physician can, and he or she is the one to talk to about these symptoms. I urge you to contact your husband's physician ASAP.
It is also important to ask your husband's physician about how to respond to these symptoms. For example, should he stop his HIV medications? If so, should he stop them all at the same time, or does another arrangement with medications need to be made? For patients on efavirenz (Sustiva or Stocrin) or nevirapine (Viramune), it is best to either stop the EFV or NVP first, and then stop the NRTIs after two weeks. A second alternative is to stop the EFV or NVP, and then start a boosted PI like Kaletra for two weeks.
FAA Medical certif.
Major work schedule change
- Sex With A Prostitute Afraid I Have HIV
- Burning Penis After Oral Sex Hooker What Are The Chances Of HIV
- Itchy Rash After Rubbing Penis Sign Of HIV AIDS
- Itchy Rash After Vaginal Sex Without Condom What Are The Chances Of HIV
- Is Cervical Cancer Contagious To Men?
- Will Chlamydia Show Up On A Blood Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.